Hi Dr. Thomas. I'm scared to death right now. I had 2 wisdom teeth out by a not so great dentist. I was bleeding for hours after. My GP put me on clindamycin
. I was not told about the black box warning. I read it and called him back, sadly he was away. I called the dentist and asked for a different drug. He put me on erythromycin
. I ended up in the ER with an swollen face and terrible pain.,a PA convinced me to go back on clindamycin.
It felt like my intestines were twisting around. I felt miserable but forced myself to keep taking them. After about 4.5 days I begged my doctor to take me off them. He agreed the symptoms are bad, so I tried penicillin
. It turns out I am NOT allergic after all! But he thought it wasn't great to do 3 different antibiotics, but I feel human again.
He put me on a really high dose even though a new dentist thought my mouth looked great. Now I'm terrified to take the rest of the penicillin. I have been a tad nauseous now and again, rare brief shooting pains (mild, lasts for just a second) but no diarrhea. I do have mild stomach aches now too.
Here is the timeline:
Sep 1:one clindamycin 150 mg
Sept 2: erythromycin for 2.5 days, not sure of dosage
Sept 2: clindamycin 300 mg one day, down to 150 mg 3 days
Sept 4: penicillin 500 mg every 6 hours. Still taking it till sept 10
Please tell me what's the worst thing that might happen here. Is this totally dangerous, or do patients do okay switching like this?